Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Midland/Odessa, TX

October 11, 2012Presidio County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Oct 11, 2012, 7:49 PM CDT for Presidio County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2012, 7:49 PM CDT (00:49 UTC)
Expired
Oct 11, 2012, 8:30 PM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Presidio County, TX

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1479 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1418 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS84 KMAF 120049
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012

TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT 
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF 
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
      2947 10422 2950 10425 2952 10430 2952 10435
      2954 10439 2958 10441 2963 10452 2968 10455
      2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440

$$
HLUCHAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Oct 11, 6:35 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 11, 6:35 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 PM CDT THU OCT 11 2012

.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...
SHOWERS ARE STRUGGLING TO GET GOING THIS AFTERNOON IN SOUTHEAST
NEW MEXICO AND WILL PROBABLY CONTINUE TO BE THE CASE UNTIL
TOMORROW AFTERNOON WHEN AN UPPER LEVEL LOW APPROACHES. THEREFORE
HAVE REMOVED MENTION OF TS THE FIRST HALF OF THE TAF PERIODS AND
PLACED THEM AFTER 18Z TOMORROW AT TAF SITES CLOSEST TO A SURFACE
TROUGH. MVFR TO IFR CIGS EXPECTED TO MOVE INTO THE EASTERN TAF
SITES NEAR 12Z THEN LIFT TO VFR BY 18Z. GUSTY WINDS MAY DIMINISH
SLIGHTLY OVERNIGHT...BUT FRIDAY WILL BE WINDY MOST OF THE DAY.

HENNIG

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10
Hazardous weather outlook, Oct 11, 1:57 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
157 PM CDT THU OCT 11 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
157 PM CDT THU OCT 11 2012 /1257 PM MDT THU OCT 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THE PRESIDIO
VALLEY NORTHWARD TO SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN
BASIN. A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN. THE
MAIN THREATS WITH THESE STORMS INCLUDE HAIL UP TO THE SIZE OF
QUARTERS...60 MPH WINDS AND LOCALLY HEAVY RAINFALL. ELSEWHERE...STORMS
WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS AND
WINDS GUSTS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE AREAWIDE ON FRIDAY INTO FRIDAY
NIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THE GREATEST THUNDERSTORM POTENTIAL WILL BE ACROSS
THE UPPER TRANS PECOS...SOUTHEAST NEW MEXICO AND THE NORTHWEST
PERMIAN BASIN.

THUNDERSTORM CHANCES WILL SHIFT EASTWARD ON SATURDAY AND SUNDAY
ACROSS THE LOWER TRANS PECOS AND FAR EASTERN PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 11, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT THU OCT 11 2012

TXZ079-080-120130-
PRESIDIO VALLEY-MARFA PLATEAU-
749 PM CDT THU OCT 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHERN PRESIDIO COUNTY UNTIL 830 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF PRESIDIO AT
748 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL TO THE SIZE OF
NICKELS AND STRONG WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&

LAT...LON 3009 10437 2966 10381 2939 10416 2945 10422
      2947 10422 2950 10425 2952 10430 2952 10435
      2954 10439 2958 10441 2963 10452 2968 10455
      2977 10457 2989 10466
TIME...MOT...LOC 0048Z 218DEG 25KT 2949 10440

HLUCHAN

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:29 PM CDTSpecial Weather StatementMAFPresidio46 min
Oct 11, 8:31 PM CDTSevere Thunderstorm WarningMAFPresidio44 min
Oct 11, 8:51 PM CDTSpecial Weather StatementMAFPresidio39 min
Oct 12, 12:07 AM CDTSpecial Weather StatementMAFPresidio23 min
Oct 12, 12:30 AM CDTSpecial Weather StatementMAFPresidio45 min
Oct 12, 12:50 AM CDTSpecial Weather StatementMAFPresidio40 min
Oct 12, 5:44 PM CDTSevere Thunderstorm WarningMAFBrewster61 min
Oct 12, 2:46 AM CDTSpecial Weather StatementMAFEddy44 min
Oct 12, 2:57 AM CDTSevere Thunderstorm WarningMAFEddy63 min
Oct 12, 3:32 AM CDTTornado WarningMAFEddy28 min
Oct 12, 3:59 AM CDTSevere Thunderstorm WarningMAFEddy61 min
Oct 12, 5:07 AM CDTAreal Flood AdvisoryMAFEddy3 hr
Oct 12, 5:22 AM CDTSpecial Weather StatementMAFLea53 min
Oct 12, 5:59 AM CDTAreal Flood AdvisoryMAFLea2 hr
Oct 12, 6:07 AM CDTSpecial Weather StatementMAFLea38 min
Oct 12, 6:33 AM CDTAreal Flood AdvisoryMAFLea117 min
Oct 12, 5:00 PM CDTSpecial Weather StatementMAFEddy30 min
Oct 12, 5:14 PM CDTSevere Thunderstorm WarningMAFEddy61 min
Oct 12, 5:38 PM CDTAreal Flood AdvisoryMAFEddy3 hr
Oct 12, 6:16 PM CDTSevere Thunderstorm WarningMAFEddy59 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.